Mississippi, 2005

Hail in Mississippi, April 7, 2005

April 7, 2005 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 7, 9:50 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 7, 9:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1050 AM CDT THU APR 7 2005

.DISCUSSION...LATEST ANALYSIS PLACES STACKED SURFACE AND UPPER LEVEL
LOW PRESSURE ACROSS SOUTHWEST TENNESSEE. 12Z UPPER AIR ANALYSIS
DEPICTS SEVERAL SHORTWAVE LOBES ROTATING AROUND THE LOW. MAIN FORECAST
CONCERNS FOR THIS AFTERNOON WILL BE THUNDER POTENTIAL AND
TEMPERATURES. MODEL SOUNDINGS PRODUCE 600-700 J/KG OF CAPE...LI/S
AROUND -2...AND SHOWALTER VALUES APPROACHING ZERO. WILL MENTION
NUMEROUS RAIN SHOWERS WITH ISOLATED THUNDERSTORMS FOR THIS
AFTERNOON. I THINK MOST AREAS WILL JUST HAVE A RUMBLE OR TWO AT BEST
AS A COUPLE OF LIGHTNING REPORTS WERE REPORTED OVER THE PAST HOUR.
TEMPERATURES ACROSS THE MID SOUTH ARE CURRENTLY IN THE UPPER 50S TO
LOWER 60S AND WILL MAKE ADJUSTMENTS BASED UPON CURRENT TRENDS SINCE
CLOUD COVER WILL KEEP TEMPERATURES MOSTLY STEADY OR RISE A FEW
DEGREES AT BEST THIS AFTERNOON. PRECIPITATION SHOULD GRADUALLY BEGIN
TO DIMINISH TONIGHT AS LOW PRESSURE MOVES EAST.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

.PREV DISCUSSION...ISSUED 130 AM CDT THU APR 7 2005.

WEATHER HAS QUIETED DOWN THIS MORNING. LINE OF THUNDERSTORMS THAT
PRODUCED SOME SEVERE WEATHER IN THE CWA DURING THE EVENING HAS
PUSHED WELL EAST OF THE AREA. SOME SCATTERED SHOWERS AND A FEW ISOLATED
THUNDERSTORMS ARE CURRENTLY MOVING ACROSS EASTERN ARKANSAS AT THIS
TIME. THESE SHOWERS AND THUNDERSTORMS ARE IN ASSOCIATION WITH AN
UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER CENTRAL
ARKANSAS THIS MORNING. THE UPPER LOW IS EXPECTED TO CONTINUE MOVING
EASTWARD ACROSS NORTH MISSISSIPPI TODAY. SHOWERS AND SCATTERED
THUNDERSTORMS WILL CONTINUE TO DEVELOP AS THE LOW MOVES ACROSS THE
CWA. ANY THUNDERSTORMS THAT OCCUR TODAY IS EXPECTED TO STAY BELOW
SEVERE LIMITS AS CLOUD COVER WILL KEEP INSTABILITY WEAK ACROSS THE
CWA. UPPER LOW WILL EXIT CWA BY THIS EVENING. ALTHOUGH EXPECT
CHANCES OF SHOWERS TO CONTINUE INTO TONIGHT AS THE CWA WILL BE ON
THE BACK SIDE OF THE LOW. ANY PRECIPITATION THAT OCCURS TODAY AND
TONIGHT WILL BE ON THE LIGHT SIDE SO WILL ALLOW THE FLOOD WATCH TO
EXPIRE WITH THIS PACKAGE.

AN UPPER RIDGE WILL BUILD INTO THE MIDSOUTH BY FRIDAY NIGHT. THIS
WILL ALLOW FOR DRY AND PLEASANT CONDITIONS TO OCCUR FOR MUCH OF THE
WEEKEND ACROSS THE CWA. HIGH TEMPERATURES WILL BE IN THE MID TO
UPPER 70S WITH LOWS IN THE MID TO UPPER 50S DURING THIS TIME.

CLOUDS WILL BEGIN TO INCREASE BY SUNDAY AS THE NEXT LOW PRESSURE
SYSTEM BEGINS TO APPROACH THE AREA. EXPECT RAIN CHANCES TO HOLD OFF
UNTIL LATE SUNDAY NIGHT. THE SYSTEM WILL BE SLOW TO MOVE OUT OF THE
REGION SO CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH
THE END OF THE FORECAST PERIOD. RIGHT NOW...THE BEST CHANCE FOR RAIN
OUT OF THIS TIME PERIOD WILL OCCUR MONDAY NIGHT AS THE WARM FRONT
PUSHES NORTHWARD OVER THE CWA.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Apr 7, 3:00 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
400 AM CDT THU APR 7 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-081100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
400 AM CDT THU APR 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE MIDSOUTH
TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE SYSTEM
THROUGH THE MIDSOUTH. THUNDERSTORMS ARE EXPECTED TO STAY BELOW
SEVERE LIMITS DUE TO THE LACK OF INSTABILITY OVER THE AREA. THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

In the hours before

Special weather statement, Apr 7, 11:34 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1234 PM CDT THU APR 7 2005

MSZ004-071830-

TIPPAH MS-
1234 PM CDT THU APR 7 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPPAH COUNTY.

A STRONG THUNDERSTORM PRODUCING SMALL HAIL WAS LOCATED 7 MILES
NORTHWEST OF RIPLEY AT 1234 PM CDT...MOVING EAST AT 5 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN TIPPAH COUNTY...INCLUDING THE CITY OF RIPLEY...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 7, 12:01 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 PM CDT THU APR 7 2005

MSZ014-071845-

UNION MS-
101 PM CDT THU APR 7 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...UNION COUNTY.

A STRONG THUNDERSTORM PRODUCING SMALL HAIL WAS LOCATED 8 MILES
NORTHWEST OF NEW ALBANY AT 101 PM CDT...MOVING EAST AT 5 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN UNION COUNTY...INCLUDING THE CITY OF NEW ALBANY...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 7, 12:22 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
122 PM CDT THU APR 7 2005

MSZ009-071915-

PRENTISS MS-
122 PM CDT THU APR 7 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PRENTISS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF JUMPERTOWN AT
122 PM CDT...MOVING EAST AT 5 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN PRENTISS COUNTY...INCLUDING THE CITY OF BOONEVILLE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 7, 12:40 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
140 PM CDT THU APR 7 2005

MSZ024-071930-

MONROE MS-
140 PM CDT THU APR 7 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MONROE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF AMORY AT 140
PM CDT...MOVING EAST AT 5 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN MONROE COUNTY...INCLUDING THE CITIES OF AMORY AND
NETTLETON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 7, 12:48 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
148 PM CDT THU APR 7 2005

MSZ005-071945-

ALCORN MS-
148 PM CDT THU APR 7 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ALCORN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF HINKLE AT 148
PM CDT...MOVING EAST AT 5 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN ALCORN COUNTY...INCLUDING THE CITY OF CORINTH...SHOULD
MONITOR THIS STORM CLOSELY.

The radar

The Columbus AFB radar (KGWX), 86 km away, was scanning. The volume nearest the first event began at 18:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Prentiss

When
April 7, 1:00 PM CST to 1:05 PM CST
Where
Prentiss County, 1 mi E of Booneville
Measured
0.88 in hail
Property damage
$50
Reported by
BROADCAST MEDIA
Coordinates
34.650, -88.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443792.